# SDR 2011FA0000588

- Difficulty date: August 26, 2011
- Submitted: September 14, 2011
- Operation: General aviation
- Aircraft: N845S
- Make and model: Doug DC3
- Aircraft serial: 25509
- Aircraft time: 22,012 hours
- System (JASC): 2701 · Control Column Section
- Part: Nut
- Condition: Unsafetied
- Location: Flight Control
- Component: Flight Control
- Component part number: 5110598
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, AILERON WOULD NOT TRAVEL RT VERY FAR. STOP FELT IN YOKE. CONTROL CHECK WAS DONE PRIOR TO FLIGHT, ALL WAS NORMAL.  AUTOPILOT WAS TURNED OFF TO ELIMINATE ANY INTERFERENCE WITH FLIGHT CONTROLS.  RETURNED TO DEPARTING AIRPORT  FOR UNEVENTFUL APPROACH AND LANDING.  DISCOVERED LOOSE NUT ON BOLT LOCATED ON PILOT’S CONTROL WHEEL SPACER.  THIS ALLOWED BOLT TO MOVE, CAUSING INTERFERENCE WITH CONTROL WHEEL, OBSTRUCTING AILERON COMMANDS FROM THE PILOT.  ALL NUTS ON SPACER BOLTS WERE OF THE NON-LOCKING VARIETY.  TIGHTENED PILOT’S CONTROL WHEEL SPACER BOLT.  INSPECTED CONTROL WHEEL SPACER BOLTS ON PILOT AND CO-PILOT SIDE FOR SECURITY AND PROPER INSTALLATION.
